MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570520
Medical Device Problem Codes Positioning Failure (1158); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A wallflex biliary rx covered stent and delivery system were received for analysis.The stent was received fully covered by the outer sheath and undeployed.Visual examination of the returned device found the stent cover was damaged with holes.Functional examination was performed and the stent was deployed without resistance by actuating the delivery system.The outer diameter (od) of the stent and the stent length were measured and were found to be within specification.No other issues were noted to the stent and delivery system.The reported event of stent failed to deployed cannot be confirmed as the stent was deployed without problems.Additionally, the stent cover was damaged with holes; however, there is not sufficient information about what could be the cause for this failure.Therefore, an investigation is in place to address this problem.The product investigation findings did not lead to a clear conclusion about the cause of the reported event and the observed failure; therefore, the most probable cause is cause not established.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing a labeling review was performed and, from the information available, there is no information that this device was used in a manner inconsistent with the directions for use (dfu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary rx covered stent was to be implanted to treat a stenosis in the common bile duct during a stenting procedure performed on (b)(6) 2020.According to the complainant, during the procedure, the stent failed to deploy.The procedure was completed with another wallflex biliary stent.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Note: this event has been deemed a mdr-reportable event based on investigation results which revealed that the stent cover was damaged (holes).

Brand Name
WALLFLEX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10943441
Report Number3005099803-2020-05788
Device Sequence Number3419379
Product Code FGE
UDI-Device Identifier08714729764908
UDI-Public08714729764908
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/10/2022
Device Model NumberM00570520
Device Catalogue Number7052
Device Lot Number0025189067
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/11/2020
Initial Report FDA Received Date12/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age40 YR
Patient Weight70